Have you mentioned your increased side effects to your GP? Like you, I had been taking Arimidex for 4 years and was changed to Anastrazole. My GP asked me to try it for 3 months, which I did but the side effects were much worse than Arimidex and were making my life a misery. Fortunately, I have an understanding GP who eventually changed me back to Arimidex. Within a week I felt so much better. At a recent check up with my Onc, he said that lots of his BC patients had reported increased side effects on generic tablets so don't be fobbed off with being told they are just the same when clearly they are not! My advice would be to talk to your GP, Olivia - it's worth a try!
I am on Letrozole, have been for 2 1/2 years, in last 2 months have had generic version, this month on 2nd different one. I have compared the ingredients and it is in the coating. The generic version has Hypromellose in it that Femara doesn't have.
I have had problems with my mouth since being on Letrozole and I thought it had got worse since going onto the generic version but as I now under an Oral Consultant who has put me on Nortriptyline and a steroid mouth wash there is a small improvement.
I am going back to my Onc in March and am going to ask whether I need to be on Letrozole for any longer than 3 years(I had Tamoxifen for 5 years as well) because I am on Letrozole for the BC but have to take another 2 medications to lessen the side effects.
My GP has said that if I need to go back on to Femara which is about £70 per pack (the generic is £14)then it might be possible.
Have been on Arimidex for 4.5 years and recently like so many of you have been changed to anastrozole to save money for the NHS - surely we have suffered enough and deserve Arimidex? Anyhow since the change I have noticed that my night sweats and migraines have got markedly worse. I know the doctors say there is no difference but I spoke to my daughter who is a doctor at the weekend and she says the oestrogen blocker is the same but what surrounds it, so to speak, is different and can cause a different reaction. Any comments welcome.